Adenosine- and verapamil-sensitive ventricular tachycardia in the newborn
S Ozer1, S Allen, M S Schaffer
1Department of Pediatric Cardiology, Hacettepe University, Faculty of Medicine, Ankara, Turkey.
Abstract:
Two neonates presented with sustained, monomorphic VT. Transesophageal electrophysiological studies demonstrated that the VTs were initiated with burst atrial pacing in one and noninducible in the other, and both terminated with burst atrial pacing and with adenosine. Oral verapamil suppressed the VTs in both. Following discontinuation of verapamil at 1 year of age, both children remain free of tachycardia recurrence at 3 and 4 years of age. These cases suggest that cAMP-mediated triggered activity may be responsible for some VTs in infancy.
Related Concept Videos
Antiarrhythmic Drugs: Class IV Agents as Calcium Channel Blockers
Verapamil, a calcium channel blocker, inhibits calcium movement across myocardial cell membranes and vascular smooth muscle. This results in the dilation of coronary and...
Antiarrhythmic Drugs: Class II Agents as β-Adrenergic Blockers
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Disturbances in Heart Rhythm
Arrhythmias are categorized by their speed, rhythm, and origin. A slow heart...
Dysrhythmias III: Characteristics of Dysrhythmias
Dysrhythmias II: Classification of Tachyarrhythmias


